Tomorrow is day 1 of this for me. I am so nervous about taking something. Usually I am the person who does not want to put medicine into my body and would prefer natural ways of doing things. Natural ways are not helping with my anxiety and ocd issues. What should I expect for day 1? Do the side effects hit right away?
Hi, you can expect to be feeling pretty rough during the first 4 weeks. It does vary from person to person, so i can't say how badly it will affect you. With me, i did suffer bad depression and anxiety, but try to stay strong through the induction period (first 4 weeks) because it does get better. When i first started, on 20mg, my doctor 'broke the rules' and increased me to 40mg after 3 weeks, not the usual 4, and i felt amazing within a few days. I have been taking it for some years now and it has been great for me. You must contact your doctor for help if you are feeling particularly low, hopeless. I don't want to put you off but am being realistic. Hopefully you won't feel too bad anyway, and will benefit from this medication long term : )
I had zero side effect from it and have had no side effects at all. Each person reacts differently and one does not know until they try.
I will give you something to consider when trying a new medication. Often we get what we expect. This is called the placebo effect. If you are convinced something will work it does. If it will cause harm, you will scrutinize everything about you and conclude it is harming you. Often one is just paying more attention to the body and one misinterprets.
The drug itself takes about four weeks for full effect, and I was told to take it at night before bed. That way if it makes me drowsy it enhances sleep and keeps the day more energetic. It has worked well for me.
These SSRI medications work for years. They can be switched when one becomes more depressed, more anxious, or life changes are resolved and the cause of depression leaves. The most important thing to remember is to work with a therapist and find ways to improve life. Medication alone will not help you adjust. Wishing you peace and happiness.
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Feb 2012 • 2 answers
Updated 22 Mar 2012 • 2 answers
Updated 21 Aug 2012 • 1 answer
Updated 23 Jun 2013 • 2 answers
Citalopram - does the initial 2 weeks of getting worse not make u stop taking them? I am so nervous?
Updated 10 days ago • 1 answer